10 Sep 2012
kaismama is right! Here is the official info on this, hope this helps you...
naproxen ↔ warfarin
Applies to: Aleve (naproxen), warfarin
GENERALLY AVOID: Nonsteroidal anti-inflammatory drugs (NSAIDs) may potentiate the hypoprothrombinemic effect and bleeding risk associated with oral anticoagulants. In a one-year observational study of a population of coumarin users, the relative risk of bleeding complications due to concomitant NSAID use was 5.8 compared to coumarin use alone. Some investigators suggest that the risk of hemorrhagic peptic ulcers in particular may be substantially increased, especially in elderly or debilitated patients. A retrospective epidemiologic study of patients aged 65 years or older reported a nearly 13-fold increase in the risk of developing hemorrhagic peptic ulcer disease in concurrent users of oral anticoagulants and NSAIDs compared with nonusers of either drug. Fatalities have been reported. The pharmacologic effects of NSAIDs that contribute to this interaction include gastrointestinal irritation, prolongation of prothrombin time, and inhibition of platelet adhesion and aggregation. In addition, various NSAIDs have also been shown to alter the pharmacokinetics of warfarin and other oral anticoagulants, resulting in increased INR or prothrombin time. However, some studies failed to demonstrate any evidence of an interaction.
MANAGEMENT: NSAIDs should be administered with oral anticoagulants only if benefit outweighs risk. The INR should be checked frequently and oral anticoagulant dosage adjusted accordingly, particularly following initiation or discontinuation of NSAIDs in patients who are stabilized on their anticoagulant regimen. Patients should be advised to promptly report any signs of unusual bleeding or bruising to their physician, including pain, swelling, headache, dizziness, weakness, prolonged bleeding from cuts, increased menstrual flow, vaginal bleeding, nosebleeds, bleeding of gums from brushing, red or brown urine, or red or black stools. Salicylates (except aspirin) appear to have less effect on coagulation and may be preferable in patients treated with oral anticoagulants. Nevertheless, caution is advised and close monitoring for gastrointestinal bleeding is recommended, particularly in elderly or debilitated patients
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Is a constant headache & swollen feet an after effect of a mild stroke or a side effect of warfarin?
Or taking too high a dose of warfarin? My mother has both and yet had neither before being put on the warfarin, which they keep increasing in ...
2 answers • 5 Jul 2011
I am allergic to asprin however it has come to my attention it may be the preservatives, salt or binders Need information on Aleve ASAP
4 answers • 14 Feb 2012
I have inflamaton in colon of unknown origin. alergine to NSAI probable took lots of aleve for failed root canal. been sick over three months. ...
1 answer • 5 May 2012
3 answers • 25 Sep 2013
I sprained my ankle. I'm on Zoloft and read only Tylenol is safe. Is there anything else? Going on vacation with kids in 2 days. Tried aleve and ...
1 answer • 2 Aug 2014